Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 12, NWS Memphis, TN

November 16, 20134 states

NWS Memphis, TN issued this wind advisory at Nov 16, 2013, 1:57 PM CST for 4 states. It took effect at Nov 17, 2013, 12:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 1:57 PM CST (19:57 UTC)
In effect from
Nov 17, 2013, 12:00 AM CST
Expired
Nov 17, 2013, 4:00 PM CST
In force
16 hr
Issued by
NWS Memphis, TN
All 50 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Pontotoc County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 23 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WWUS74 KMEG 161957
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
157 PM CST SAT NOV 16 2013

...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE MIDSOUTH...

.AN INTENSE FALL STORM WILL TRACK FROM THE CENTRAL PLAINS TO THE
GREAT LAKES LATE TONIGHT AND ON SUNDAY. STRONG SOUTH TO SOUTHWEST
WINDS WILL DEVELOP AHEAD OF THE SYSTEM ACROSS ARKANSAS...THE
BOOTHEEL OF MISSOURI...EXTREME WEST TENNESSEE AND NORTHWEST
MISSISSIPPI STARTING AS EARLY AS MIDNIGHT TONIGHT. WINDS WILL
DIMINISH LATE TOMORROW AS A COLD FRONT PUSHES THROUGH THE REGION.

ARZ008-009-017-018-026>028-035-MOZ113-115-170600-
/O.NEW.KMEG.WI.Y.0012.131117T0600Z-131117T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE
157 PM CST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
SUNDAY. 

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...GUSTING TO NEAR 45
  MPH.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST
  ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-048-
049-088-170600-
/O.NEW.KMEG.WI.Y.0012.131117T1200Z-131117T2200Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...
UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
157 PM CST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY. 

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS TO 40
  MPH.

* TIMING...FROM 6 AM SUNDAY MORNING TO 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST
  ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAB
3 follow-up statements
541 
WWUS74 KMEG 170533
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CST SAT NOV 16 2013

...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE MIDSOUTH...

.AN INTENSE FALL STORM WILL TRACK FROM THE CENTRAL PLAINS TO THE
GREAT LAKES OVERNIGHT AND SUNDAY. STRONG SOUTH TO SOUTHWEST WINDS
WILL DEVELOP AHEAD OF THE SYSTEM ACROSS ARKANSAS...THE BOOTHEEL OF
MISSOURI...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI.
WINDS WILL DIMINISH LATE SUNDAY AS A COLD FRONT PUSHES THROUGH
THE REGION.

ARZ008-009-017-018-026>028-035-MOZ113-115-171345-
/O.CON.KMEG.WI.Y.0012.131117T0600Z-131117T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE
1133 PM CST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SUNDAY...

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...GUSTING TO NEAR 
  45 MPH. 

* TIMING...THROUGH 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY 
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY 
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST 
  ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-048-
049-088-171345-
/O.CON.KMEG.WI.Y.0012.131117T1200Z-131117T2200Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...
UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
1133 PM CST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY...

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS TO 40 
  MPH. 

* TIMING...FROM 6 AM SUNDAY MORNING TO 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY 
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY 
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST 
  ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
021 
WWUS74 KMEG 170913 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CST SUN NOV 17 2013

...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE MIDSOUTH...

.AN INTENSE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL
PLAINS TO THE GREAT LAKES TODAY. STRONG SOUTH TO SOUTHWEST WINDS
WILL PREVAIL ACROSS ARKANSAS...THE BOOTHEEL OF MISSOURI...WEST
TENNESSEE...NORTHWEST AND NORTH CENTRAL MISSISSIPPI. WINDS WILL
DECREASE LATE SUNDAY AS A COLD FRONT PUSHES THROUGH THE REGION.

MSZ002>005-013>015-021-022-TNZ003-004-020-021-050>055-089>092-
171800-
/O.EXB.KMEG.WI.Y.0012.131117T1500Z-131117T2200Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-LAFAYETTE-UNION-PONTOTOC-
YALOBUSHA-CALHOUN-WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT-
MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...OXFORD...NEW ALBANY...
MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...
JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
313 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 MPH...GUSTING TO NEAR 35
  MPH.

* TIMING...THROUGH 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY 
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY 
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST 
  ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ008-009-017-018-026>028-035-MOZ113-115-171800-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-131117T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE
313 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...GUSTING TO NEAR 45 MPH.

* TIMING...THROUGH 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY 
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY 
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST 
  ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-048-
049-088-171800-
/O.CON.KMEG.WI.Y.0012.131117T1200Z-131117T2200Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...
UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
313 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 MPH...WITH GUSTS TO 35 MPH.

* TIMING...FROM 6 AM SUNDAY MORNING TO 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY 
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY 
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST 
  ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PWB
803 
WWUS74 KMEG 171509
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
909 AM CST SUN NOV 17 2013

...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE MIDSOUTH TODAY...

.AN INTENSE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL
PLAINS TO THE GREAT LAKES TODAY. STRONG SOUTH TO SOUTHWEST WINDS
WILL PREVAIL ACROSS ARKANSAS...THE BOOTHEEL OF MISSOURI...WEST
TENNESSEE...NORTHWEST AND NORTH CENTRAL MISSISSIPPI. WINDS WILL
DECREASE LATE SUNDAY AS A COLD FRONT PUSHES THROUGH THE REGION.

ARZ008-009-017-018-026>028-035-MOZ113-115-172200-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-131117T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE
909 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...GUSTING TO NEAR 
  45 MPH.

* TIMING...THROUGH 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY 
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY 
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST 
  ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-048-
049-088-172200-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-131117T2200Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-TIPTON-
SHELBY-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...
UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
909 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 MPH...WITH GUSTS TO 40 MPH.

* TIMING...FROM 6 AM SUNDAY MORNING TO 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY 
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY 
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST 
  ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ002>005-013>015-021-022-TNZ003-004-020-021-050>055-089>092-
172200-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-131117T2200Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-LAFAYETTE-UNION-PONTOTOC-
YALOBUSHA-CALHOUN-WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT-
MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...OXFORD...NEW ALBANY...
MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...
JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
909 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 MPH...GUSTING TO NEAR 40 MPH.

* TIMING...THROUGH 4 PM SUNDAY AFTERNOON.

* IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY 
  THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY 
  SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST 
  ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 16, 12:22 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Nov 16, 12:22 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CST SAT NOV 16 2013

.UPDATE...

UPDATED FOR THE 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 933 AM CST SAT NOV 16 2013/

UPDATE...
UPDATED FOR CONTINUING PATCHY FOG THROUGH NOON...ADDING A SLIGHT
CHANCE FOR AN AFTERNOON RAIN SHOWER EAST OF THE MS RIVER...AND
LOWERING HIGHS BY A DEGREE OR TWO.

DISCUSSION...

GULF MOISTURE EXTENDING UP TO NEAR 6KFT WILL CONTINUE THROUGHOUT
THE DAY...WITH ONLY MINOR BREAKS EXPECTED. THIS SHOULD KEEP
TEMPERATURES A BIT COOLER TODAY...WITH PATCHY FOG FOR A FEW MORE
HOURS. LATEST 12Z NAM SHOWS A FEW MORE SHOWERS BREAKING OUT EAST
OF THE MISSISSIPPI RIVER AS THE PRESSURE GRADIENT TIGHTENS...SO
HAVE INTRODUCED A SLIGHT CHANCE OF POPS IN THIS REGION.

MONITORING THE RISK FOR A STRONG OR SEVERE THUNDERSTORM STARTING
TONIGHT...ALONG WITH THE GOOD POSSIBILITY OF A WIND ADVISORY FOR
THE DELTA COUNTIES WESTWARD.

JAB

&&

.PREV DISCUSSION... /ISSUED 459 AM CST SAT NOV 16 2013/

WELL ABOVE NORMAL TEMPERATURES FOR THIS WEEKEND. SUNDAY APPEARS
WET...WITH A CHANCE OF LATE AFTERNOON AND EARLY EVENING SEVERE
THUNDERSTORMS.

A ROBUST WARM SECTOR WILL BUILD AS FAR NORTH AS THE OHIO VALLEY
AND GREAT LAKES TODAY...IN ADVANCE OF BROAD UPPER LEVEL LONGWAVE
TROF CENTERED OVER THE HIGH PLAINS. THIS TROF WILL SHARPEN IN
AMPLITUDE AND BECOME NEGATIVELY TILTED OVER THE MIDDLE AND UPPER
MS RIVER VALLEY BY MIDDAY SUNDAY.

SCATTERED LIGHT RAIN SHOWERS AND PATCHY AREAS OF DRIZZLE WILL BE
POSSIBLE LATER TODAY...FED BY AN ELEVATED WARM CONVEYOR BELT OF
MODIFIED GULF AIR. RAIN CHANCES OVER NORTHEAST AR AND THE MO
BOOTHEEL WILL INCREASE CONSIDERABLY LATE THIS EVENING...AS A LEAD
SHORTWAVE EJECTS NORTHEASTWARD ACROSS THE OZARK PLATEAU. SHOWERS
AND THUNDERSTORMS WILL BE ROOTED IN AN ELEVATED LAYER LATE TONIGHT...
AND COVERAGE WILL EXPAND EASTWARD TOWARD SUNRISE SUNDAY. FOR THE
MORNING DAYLIGHT HOURS SUNDAY...BETTER RAIN COVERAGE SHOULD
PREVAIL EAST OF THE MS RIVER...CONTINUING TO SHIFT EAST THROUGH
THE DAY WITH THE POSITION OF THE ELEVATED WARM CONVEYOR BELT.

SEVERE THUNDERSTORM CHANCES WILL LIKELY BE LIMITED EARLY IN DAY
SUNDAY BY EXTENSIVE CLOUD COVER AND AREAS OF RAINFALL. SHOULD
BREAKS IN THE CLOUDS FORM...A FEW THUNDERSTORMS MAY BECOME ROOTED
IN THE BOUNDARY LAYER AND PRESENT AN INCREASED SEVERE WEATHER
THREAT EARLY IN THE AFTERNOON.

INCREASED SEVERE WEATHER CHANCES MAY BE DELAYED UNTIL LATER IN THE
AFTERNOON AND EARLY EVENING SUNDAY. FOR THE PAST SEVERAL RUNS...THE
NAM MODEL HAS DEPICTED A PATTERN SIMILAR TO THIS PAST OCTOBER 31ST.
WIDESPREAD SHOWERS AND PERHAPS ISOLATED THUNDER ROOTED IN AN
ELEVATED LAYER EAST OF THE MS RIVER...LIFTING EAST THROUGH THE
AFTERNOON. BY LATE AFTERNOON AND EARLY EVENING... A NARROW LINE OF
SURFACE BASED THUNDERSTORMS DEVELOPS FURTHER WEST IN A PREVIOUS
CLEAR ZONE ALONG A RAPIDLY MOVING SURFACE COLD FRONT. 06Z NAM
DEPICTED A NARROW CORRIDOR OF 1000 TO 1500 J/KG OF SURFACE BASED
CAPE ALONG THE ADVANCING FRONT. SYNOPTIC DIRECTIONAL SHEAR SHOULD
BE MARGINAL...KEEPING THE MAIN THREAT TO DAMAGING STRAIGHT LINE
WINDS. TORNADOES CANNOT BE RULED OUT IN LOCALIZED AREAS OF HIGHER
SHEAR.

THE PACIFIC COLD FRONT SHOULD PUSH COMPLETELY THROUGH THE MIDSOUTH
BY LATE SUNDAY EVENING. DRY SURFACE HIGH PRESSURE AND ZONAL FLOW
ALOFT WILL LEAD TO SEASONABLY MILD CONDITIONS THROUGH THE MID TO
LATE PORTIONS OF THE WORKWEEK.

00Z GFS AND ECMWF MODELS SHOWED RELATIVELY POOR AGREEMENT TOWARD
NEXT WEEKEND... AND EACH MODEL SHOWED GREATER THAN AVERAGE RUN TO
RUN VARIATIONS. AS SUCH... CONFIDENCE IN FORECAST PERIODS BEYOND
THURSDAY NIGHT IS LIMITED. HAVE FOLLOWED A BLEND OF GFS/ECMWF
TIMING ON THE NEXT UPPER LEVEL SYSTEM FOR OUTER PERIODS OF THE
EXTENDED.

PWB

&&

.AVIATION...

WIDESPREAD IFR CIGS WILL GRADUALLY IMPROVE TO MVFR LEVELS AT ALL
TERMINALS EXCEPT KJBR WHERE IFR CIGS WILL PREVAIL THROUGH THE DAY.
ISOLATED SHOWERS COULD ALSO OCCUR AT KTUP THROUGH THE AFTERNOON
HOURS. SOUTH WINDS WILL INCREASE THIS AFTERNOON AND SHOULD BECOME
GUSTY AT TIMES AT KJBR AND KMEM.

MOISTURE ADVECTION AND ASSOCIATED LIFT WILL INCREASE TONIGHT AND
ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AFTER 05Z
AT KJBR AND SPREADING EAST THROUGH THE REMAINDER OF THE NIGHT INTO
EARLY SUNDAY MORNING. WINDS WILL ALSO REMAIN QUITE STRONG AND
GUSTY OVERNIGHT...SUSTAINED BETWEEN 10 AND 15 KTS WITH HIGHER
GUSTS. CIGS SHOULD CRASH THIS EVENING TO IFR AND EVENTUALLY LIFR
LEVELS FROM LATE EVENING ONWARD.

THIS BAND OF NUMEROUS SHOWERS AND THUNDERSTORMS WILL SHIFT EAST
SUNDAY MORNING WITH MORE ISOLATED TO SCATTERED THUNDERSTORMS
REDEVELOPING BEHIND THIS INITIAL EARLY MORNING BAND. A FEW OF
THESE STORMS COULD BECOME SEVERE LATER SUNDAY MORNING. WINDS WILL
STRENGTHEN FURTHER...ESPECIALLY AT KJBR AND KMEM WHERE GUSTS COULD
APPROACH 30 KTS LATER SUNDAY MORNING. CIGS WILL GRADUALLY LIFT TO
IFR AND MVFR LATER SUNDAY MORNING AS WELL.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  65  78  47 /  20  70  80  20
MKL  68  63  76  45 /  20  60  80  40
JBR  68  64  79  44 /  20  70  60  10
TUP  70  63  76  49 /  20  40  80  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY FOR CLAY-
     CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY FOR
     DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY FOR
     COAHOMA-DESOTO-TUNICA.

TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY FOR DYER-
     LAKE-LAUDERDALE-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, Nov 16, 3:54 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
354 AM CST SAT NOV 16 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
354 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. DAMAGING
WINDS WILL BE THE PRIMARY THREAT. TORNADOES AND LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE.

WIND SPEEDS ACROSS THE MIDSOUTH MAY APPROACH WIND ADVISORY
CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED SUNDAY.

PWB

Nearby

Wind Advisories in Tennessee, 2013Wind Advisories in Mississippi, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.